Alert archive / Washington / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 18, NWS Spokane, WA

June 13, 2006Pend Oreille County, Washington

NWS Spokane, WA issued this severe thunderstorm warning at Jun 13, 2006, 10:20 AM PDT for Pend Oreille County, Washington. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2006, 10:20 AM PDT (17:20 UTC)
Expired
Jun 13, 2006, 11:00 AM PDT
In force
40 min
Issued by
NWS Spokane, WA
Area
Counties, with a storm outline in the text

County Pend Oreille County, WA

The radar

The Spokane radar (KOTX), 122 km from the middle of the area, began a volume at 17:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 10:51 AM PDTHAIL 0.753 N Metaline Falls, WA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 5.3 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2006-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 163 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2006-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
163 J/kg
Mixed-layer CIN
-275 J/kg
Mixed-layer LCL
1151 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS56 KOTX 131720
SVROTX
WAC051-131800-
/O.NEW.KOTX.SV.W.0018.060613T1720Z-060613T1800Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
1020 AM PDT TUE JUN 13 2006

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN PEND OREILLE COUNTY IN NORTHEAST WASHINGTON

* UNTIL 1100 AM PDT

* AT 1011 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL.  THIS
  STORM WAS LOCATED 13 MILES SOUTHEAST OF TIGER...OR ABOUT 30 MILES
  NORTHWEST OF PRIEST RIVER...AND MOVING NORTH AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  8 MILES EAST OF METALINE FALLS AND 9 MILES EAST OF METALINE BY 1040
  AM PDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4858 11704 4856 11748 4866 11748 4867 11753
      4866 11755 4883 11755 4885 11748 4892 11748
      4894 11741 4899 11741 4899 11703

$$

FX
3 follow-up statements
000 
WWUS56 KOTX 131735
SVSOTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
1034 AM PDT TUE JUN 13 2006

WAC051-131800-
/O.CON.KOTX.SV.W.0018.000000T0000Z-060613T1800Z/
PEND OREILLE WA-
1034 AM PDT TUE JUN 13 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM PDT
FOR NORTHERN PEND OREILLE COUNTY...

AT 1029 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. 
THIS STORM WAS LOCATED 11 MILES EAST OF TIGER...OR ABOUT 39 MILES
WEST OF BONNERS FERRY...MOVING NORTH AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  JUST EAST OF METALINE BY 1045 AM PDT
  JUST EAST OF METALINE FALLS BY 1050 AM PDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. 
THE STORM WILL ALSO PRODUCE LOCALIZED FLOODING IN LOW-LYING AREAS 
DUE TO TORRENTIAL DOWNPOURS.

LAT...LON 4858 11704 4856 11748 4866 11748 4867 11753
      4866 11755 4883 11755 4885 11748 4892 11748
      4894 11741 4899 11741 4899 11703

$$

FX
000 
WWUS56 KOTX 131751
SVSOTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
1050 AM PDT TUE JUN 13 2006

WAC051-131800-
/O.CON.KOTX.SV.W.0018.000000T0000Z-060613T1800Z/
PEND OREILLE WA-
1050 AM PDT TUE JUN 13 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM PDT
FOR NORTHERN PEND OREILLE COUNTY...

AT 1042 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. 
THIS STORM WAS LOCATED NEAR METALINE FALLS...OR ABOUT 44 MILES WEST 
OF BONNERS FERRY...MOVING NORTH AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL NORTHERN PEND OREILLE COUNTY THROUGH 1100 AM PDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4858 11704 4856 11748 4866 11748 4867 11753
      4866 11755 4883 11755 4885 11748 4892 11748
      4894 11741 4899 11741 4899 11703

$$

FX
000 
WWUS56 KOTX 131804
SVSOTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
1103 AM PDT TUE JUN 13 2006

WAC051-131813-
/O.EXP.KOTX.SV.W.0018.000000T0000Z-060613T1800Z/
PEND OREILLE WA-
1103 AM PDT TUE JUN 13 2006

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PEND OREILLE COUNTY
EXPIRES AT 1100 AM PDT...

THE STORM HAS WEAKENED BELOW SEVERE LEVELS AND SHOULD MOVE INTO 
BRITISH COLUMBIA BY 1115 AM. THIS STORM COULD STILL PRODUCE 
LOCALIZED FLOODING AND HALF INCH HAIL ALONG HIGHWAY 31...NORTH OF 
METALINE FALLS TO THE INTERNATIONAL BORDER. 

LAT...LON 4858 11704 4856 11748 4866 11748 4867 11753
      4866 11755 4883 11755 4885 11748 4892 11748
      4894 11741 4899 11741 4899 11703

$$

FX
@WWASVRWXSTACOUNTY.WWAPROD--

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 5:27 AM PDT, 4 hours 53 minutes earlier.

Area forecast discussion, Jun 13, 5:27 AM PDT, 4 hours 53 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE SPOKANE WA
527 AM PDT TUE JUN 13 2006

.SYNOPSIS...AN UPPER LEVEL LOW PRESSURE SYSTEM WILL SIT OVER THE
PACIFIC NORTHWEST THROUGH MUCH OF THIS WEEK. ONE WEATHER SYSTEM
WILL MOVE THROUGH THE AREA THIS EVENING BRINGING THE THREAT OF
THUNDERSTORMS TO THE AREA TODAY.

&&

.DISCUSSION...

UPDATED MORNING ZONE FORECAST TO ACCOUNT FOR MORNING ELEVATED SHOWER
AND THUNDERSTORM ACTIVITY MOVING UP NORTHWARD FROM EASTERN OREGON
THIS MORNING.

&&

.AVIATION...CONTINUED VFR CONDITIONS PREVAIL INTO MORNING. ISOLATED
ELEVATED NOCTURNAL SHOWERS AND THUNDERSTORMS MOVING NORTHWARD FROM
EASTERN OREGON AND SOUTHWEST IDAHO WILL CAUSE SOME SPOTTY NUISANCE
MVFR CONDITONS OVERNIGHT AND EARLY MORNING. AFTER 18Z TUES...
AFTERNOON CONVECTION WILL REDEVELOP WITH SCT -SHRA AND ISOLD -TSRA
ANTICIPATED IN MOST AREAS.

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        74  53  64  49  70  50 /  40  60  70  50   0  20
COEUR DALENE  73  54  63  48  68  48 /  40  70  70  60  20  20
PULLMAN        70  51  61  47  65  47 /  40  70  70  40  10  10
LEWISTON       77  57  69  52  74  55 /  30  70  70  30   0  10
COLVILLE       77  53  67  49  72  45 /  40  50  50  20   0  20
SANDPOINT      77  51  64  48  66  47 /  30  60  70  60  30  20
KELLOGG        76  52  64  47  66  47 /  30  70  70  60  30  20
MOSES LAKE     77  55  75  52  78  52 /  40  60  40  20   0  10
WENATCHEE      73  56  75  53  76  54 /  40  50  30  20   0  10
OMAK           78  54  74  51  76  51 /  40  40  30  20   0  10

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...NONE.
&&
Hazardous weather outlook, Jun 13, 4:22 AM PDT, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
422 AM PDT TUE JUN 13 2006

IDZ001-004-141130-
NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...ST. MARIES...KELLOGG...PINEHURST...OSBURN...
WALLACE...MULLAN
422 AM PDT TUE JUN 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO.

.DAY ONE...TODAY AND TONIGHT

THE THREAT OF THUNDERSTORMS EXISTS TODAY. SOME STORMS MAY CONTAIN
HEAVY RAIN...HAIL AND GUSTY WINDS. MORE WET WEATHER IS ANTICIPATED
THROUGH WEDNESDAY NIGHT...WHICH MAY LEAD TO HIGH FLOWS ON MANY OF
THE SMALLER STREAMS AND CREEKS.

DUE THE RAINFALL OVER THE NEXT SEVERAL DAYS...THE KOOTENAI
RIVER AT BONNERS FERRY MAY EXPERIENCE HIGH WATER LEVELS THIS
WEEK. SEE THE LATEST HYDROLOGIC STATEMENT FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

DUE THE RAINFALL OVER THE NEXT SEVERAL DAYS...THE KOOTENAI
RIVER AT BONNERS FERRY MAY EXPERIENCE HIGH WATER LEVELS THIS
WEEK. SEE THE LATEST HYDROLOGIC STATEMENT FOR DETAILS.

IDZ002-003-026-027-WAZ031>038-041>044-141130-
COEUR DALENE AREA-IDAHO PALOUSE-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN...
MOSCOW...LEWISTON...KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER...
ANATONE...PEOLA...CLARKSTON...PULLMAN...MOSES LAKE...EPHRATA...
OTHELLO...QUINCY...RITZVILLE...COULEE DAM...ODESSA...
ELECTRIC CITY...WILBUR...GRAND COULEE...COULEE CITY...SPOKANE...
COLVILLE...DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS...
REPUBLIC...INCHELIUM...WENATCHEE...LEAVENWORTH...MAZAMA...TWISP...
WINTHROP...OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...
WATERVILLE...MANSFIELD
422 AM PDT TUE JUN 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

THE THREAT OF THUNDERSTORMS REMAINS TODAY. SOME STORMS MAY CONTAIN
HEAVY RAIN. MORE WET WEATHER IS ANTICIPATED THROUGH
WEDNESDAY...WHICH MAY LEAD TO HIGH FLOWS ON MANY OF THE SMALLER
STREAMS AND CREEKS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HIGH FLOWS ON MANY OF THE SMALLER STREAMS AND CREEKS COULD
MAY LINGER INTO WEDNESDAY AND A BIT BEYOND.

In the hours before

Local storm report, Jun 13, 9:02 AM PDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
902 AM PDT TUE JUN 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0847 AM     HAIL             GREEN ACRES             47.66N 117.16W
06/13/2006  E0.50 INCH       SPOKANE            WA   NWS EMPLOYEE

            DIME SIZE HAIL

&&

RB
Local storm report, Jun 13, 9:04 AM PDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
904 AM PDT TUE JUN 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 AM     HAIL             1 N HAUSER              47.78N 117.02W
06/13/2006  E0.50 INCH       KOOTENAI           ID   TRAINED SPOTTER

            DIME SIZE HAIL

&&

RB
Local storm report, Jun 13, 9:07 AM PDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
907 AM PDT TUE JUN 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 AM     HAIL             5 N PLUMMER             47.40N 116.88W
06/13/2006  E0.50 INCH       KOOTENAI           ID   PUBLIC

            DIME SIZE HAIL

&&

RB
Local storm report, Jun 13, 9:32 AM PDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
932 AM PDT TUE JUN 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     HAIL             1 N DIAMOND LAKE        48.13N 117.21W
06/13/2006  E0.75 INCH       PEND OREILLE       WA   TRAINED SPOTTER

            3/4 INCH HAIL HVY RAIN WIND S-25-30MPH

&&

RB
Local storm report, Jun 13, 9:46 AM PDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
946 AM PDT TUE JUN 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 AM     HAIL             DIAMOND LAKE            48.12N 117.19W
06/13/2006  E1.00 INCH       PEND OREILLE       WA   BROADCAST MEDIA

            1 INCH HAIL

&&

JRB
Local storm report, Jun 13, 9:51 AM PDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
951 AM PDT TUE JUN 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 AM     HAIL             1 S NEWPORT             48.17N 117.05W
06/13/2006  E0.50 INCH       PEND OREILLE       WA   TRAINED SPOTTER

            DIME SIZE HAIL 0.90 INCH RAIN

&&

RB

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 7:23 PM PDTSevere Thunderstorm WarningOTXChelan37 min
Jun 12, 7:42 PM PDTFlash Flood WarningOTXChelan93 min
Jun 12, 10:48 PM PDTSevere Thunderstorm WarningOTXPend Oreille27 min
Jun 13, 6:41 AM PDTSevere Thunderstorm WarningOTXGarfield, Whitman49 min
Jun 13, 7:31 AM PDTSevere Thunderstorm WarningOTXWhitman44 min
Jun 13, 8:17 AM PDTSevere Thunderstorm WarningOTXSpokane, Whitman58 min
Jun 13, 9:08 AM PDTSevere Thunderstorm WarningOTXPend Oreille, Spokane, Stevens67 min
Jun 13, 10:45 AM PDTFlash Flood WarningOTXPend Oreille90 min
Jun 13, 1:27 PM PDTFlash Flood WatchOTXChelan, Douglas6 hr

Nearby

Severe Thunderstorm Warnings in Washington, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.